Texas, 2006Strong Wind in Texas, September 22, 2006
September 22, 2006 · NWS HGX · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 22, 8:07 AM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 22, 8:07 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
907 AM CDT FRI SEP 22 2006
.UPDATE...
THE PROBLEM OF THE DAY WILL BE WINDS ACROSS SE TX. THE WIND SPEEDS
WERE ALREADY IN THE 15 TO 20 MPH RANGE AT 14Z OVER THE INLAND
AREAS AND 20 TO 25 MPH RANGE AT THE COAST. THE VAD WIND PROFILE
COUPLED WITH THE ADJACENT PROFILERS AND THE NAM AND RUC ALL
INDICATE 35 TO 40 KNOT WINDS AT EITHER 2000 FEET OR THE 925 MB
SURFACE. FIGURED THAT WITH HEATING THE WINDS WILL PICK UP OVER
WIND ADVISORY CRITERIA OVER ALL OF SE TX...AND ISSUED THE
ADVISORY THROUGH 6 PM.
THE OTHER ISSUE FOR THE DAY WILL BE RAIN CHANCES. THE MSAS DATA
SHOWED THE SURFACE THETA-E RIDGE JUST OFF THE COAST AND OVER THE
BPT AREA. WILL KEEP THE 20 PERCENT CHANCE IN FOR TODAY.
40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
AND GALVESTON.
WIND ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...AND WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
GALVESTON BAY...AND MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
NM.
&&Hazardous weather outlook, Sep 22, 3:21 AM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
421 AM CDT FRI SEP 22 2006
TXZ163-164-176>179-195>200-210>214-226-227-235>238-231200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
421 AM CDT FRI SEP 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO AND THREE...SATURDAY AND SUNDAY
A COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS AND THE ADJACENT COASTAL
WATERS SATURDAY NIGHT THROUGH SUNDAY MORNING. SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE FRONT. THE MAJORITY OF SEVERE WEATHER
ASSOCIATED WITH THIS EVENT IS EXPECTED TO BE NORTH AND NORTHEAST OF
OUR AREA. HOWEVER...THE POTENTIAL EXISTS FOR SOME OF THE STRONGER
THUNDERSTORMS IN OUR AREA TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER
THREAT IS EXPECTED TO BE STRONG DAMAGING WINDS AND LARGE HAIL. ISOLATED
TORNADOES MAY BE POSSIBLE TOO.
.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Strong Wind, Montgomery
- When
- September 22, 1:00 PM CST
- Where
- Montgomery forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.300, -95.503 (the zone’s center; the record gives no point)
A dead pine tree blew down in high winds and struck and killed an adult male who was 60 to 70 feet away from the base of tree. CXO ASOS at the time of this event recorded a peak wind of 27 knots.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kentucky, September 22 to 23, 20064 deaths · $1.1 million · 1 in hail · 24 events
- Tornado in Missouri, September 22, 20065 injured · $7.0 million · F4 · 1 event
- Tornado in Illinois, September 22, 20062 injured · $500,000 · F3 · 1 event
- Tornado in Alabama, September 22, 20063 injured · $1.5 million · F2 · 1 event
- Tornado in Illinois, September 22, 20061 injured · $800,000 · F2 · 1 event
- Hail and Damaging Winds in Arkansas, September 22, 20061 death · 1 injured · $2,000 · 1.25 in hail · 8 events
- Rip Current in North Carolina, September 22, 20061 death · 1 event
- Tornado in Missouri, September 22, 2006$150,000 · F2 · 1 event
- Tornado in Missouri, September 22, 20062 injured · $1.5 million · F1 · 1 event
- Tornado in Alabama, September 22, 2006$75,000 · F2 · 1 event
- Flash Flooding and Hail in Arkansas, September 22 to 23, 2006$3.7 million · 1.75 in hail · 15 events
- Tornado in Alabama, September 22, 2006$50,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533894.